MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON XPANDER II INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON XPANDER II INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number KX103
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported that patient with cancer with fracture underwent balloon kyphoplasty at t7.Intra-op, balloon ruptured during inflation.No patient complications were reported.The surgery was completed with a new product.
 
Additional Manufacturer Narrative
Product analysis: visual and optical examination of the ibt balloon identified a sharp cut at the distal lobe of the balloon.The morphology, location and timing of the balloon rupture is consistent with in vivo contact with sharp object, such as bone splinters.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER II INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel,ne 2000
CH  2000
MDR Report Key6515089
Report Number2953769-2017-00041
Device Sequence Number557625
Product Code HRX
UDI-Device Identifier00643169093638
UDI-Public00643169093638
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K101864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2019
Device Catalogue NumberKX103
Device Lot Number0008447051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2017
Initial Date Received by Manufacturer 03/30/2017
Supplement Date Received by ManufacturerNot provided
05/08/2017
Initial Report FDA Received Date04/24/2017
Supplement Report FDA Received Date05/10/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1